MAUDE Adverse Event Report: LIVANOVA USA INC FLEXIBLE AND MALLEABLE SUMP WITH WIRE-WOUND TIP; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS

LIVANOVA USA INC FLEXIBLE AND MALLEABLE SUMP WITH WIRE-WOUND TIP; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Model Number SU-XXXXX
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id, age, gender, weight, ethnicity and race: patient information was not provided.Sorin group (b)(4) manufactures the suction sump.The incident occurred in (b)(6).The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa received a report that during heart surgery, the suction sump canulae gripped the valvulae cords.Patient outcome was not provided.
 
Additional Manufacturer Narrative
Livanova received a report that during heart surgery, the suction sump canulae gripped the valvulae cords.Between march and april 2022, livanova has received three similar complaints (including present report) reporting entanglement of the structures of the mitral valve in the metal tip of the suction sump (item code su-20602).Placing the suction sump su-20602 through the mitral valve is considered an off-label use since within the instruction for use of su-20602 there is the following warning: ¿warning: do not place the suction sump through the leaflets of a valve as damage to the valve may occur¿.Therefore, during the complaint investigations, it was determined that the issue was caused by off-label use.The increase of complaints occurrence is likely due to limited device knowledge by customers: this is supported by the fact that the complaining customers purchased these devices for the first time.There has been no change to the device design, labeling, or manufacturing process, corresponding to the reported complaints and no product nonconformities have been identified.Capa-arv-2022-0006 was issued and it has been determined that with this low level of reportable complaints it is appropriate to make the warning information within the ifu more visible however, the overall risk is at a low level.Since no new warnings were being introduced onto the packaging, that are not already in the ifu, based upon the current risk, no further action needs to be communicated to the field.A new label that contains the same warning currently present in the ifu has been created and will be added to the peel pouch/primary sterile barrier in order to emphasize the warning to the user.The risk is in the acceptable region.Livanova will keep monitoring the market for similar events.
 
Event or Problem Description
See initial report.

Brand Name
FLEXIBLE AND MALLEABLE SUMP WITH WIRE-WOUND TIP
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key14084535
Report Number1718850-2022-00029
Device Sequence Number2122014
Product Code DTS
UDI-Device Identifier00803622105876
UDI-Public(01)00803622105876(240)SU-20602(17)241130(10)2131900126
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberSU-XXXXX
Device Catalogue NumberSU-20602
Device Lot Number2131900126
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown